Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 49, NWS Tallahassee, FL

March 30, 2021

NWS Tallahassee, FL issued this special marine warning at Mar 30, 2021, 5:10 AM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2021, 5:10 AM EDT (09:10 UTC)
Expired
Mar 30, 2021, 6:15 AM EDT
In force
65 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

The radar

The Eglin Afb radar (KEVX), 160 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2129 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

006 
WHUS52 KTAE 300910
SMWTAE
GMZ752-772-301015-
/O.NEW.KTAE.MA.W.0049.210330T0910Z-210330T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Tallahassee FL
410 AM CDT Tue Mar 30 2021

The National Weather Service in Tallahassee has issued a

* Special Marine Warning for...
  Coastal Waters from Mexico Beach to Apalachicola out 20 NM...
  Waters from Mexico Beach to Apalachicola FL from 20 to 60 NM...

* Until 515 AM CDT.

* At 410 AM CDT, a severe thunderstorm capable of producing
  waterspouts was located 14 nm southwest of Empire Mica Wreck,
  moving east at 15 knots.

  HAZARD...Waterspouts and wind gusts to 40 knots.

  SOURCE...Radar indicated.

  IMPACT...Waterspouts can quickly form and capsize boats...damage 
           vessels...and create suddenly higher waves. Make sure all 
           on board are in a secure location and wearing life 
           jackets. Expect wind gusts in excess of 34 
           knots...suddenly higher waves...frequent lightning...and 
           heavy downpours. Make sure all on board are wearing life 
           jackets.

* Locations impacted include...
  Empire Mica Wreck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor immediately as gusty winds and high waves are
expected.

&&

LAT...LON 2907 8562 2924 8569 2949 8513 2911 8499
TIME...MOT...LOC 0910Z 248DEG 16KT 2919 8558 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...40KTS

$$

04-MCD

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Mar 30, 3:54 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 30, 3:54 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
354 AM EDT Tue Mar 30 2021

.NEAR TERM [Through Tonight]...

In the upper levels, a weak trough will be over the region today.
Nearly zonal flow will be over the region tonight. At the surface, a
weak Gulf Low will move northeastward through the region today. Rain
showers currently over the Gulf and FL Big Bend will move inland
this morning and continue through this afternoon. Thunderstorms will
be isolated this afternoon. Showers will move out of the region
shortly after sunset. Skies will be mostly cloudy today and tonight.
Highs will be in the upper 70s and lower 80s. Lows tonight will be
in the mid 60s.

.SHORT TERM [Wednesday Through Thursday]...

Active weather is expected through the middle of the week as a
strong late season cold front moves through Wednesday night.
On Wednesday afternoon, a line of storms associated with the
front well to our northwest will likely be ongoing and these are
forecast to move into our Alabama counties late Wednesday night as
the front arrives. Severe weather prospects are mostly on the
lower side across our forecast area due to limited instability at
night and the strongest forcing remaining north of the area.
However, enough deep layer shear will still be present to support
a marginal risk (level 1 of 5) risk of severe weather late
Wednesday night across the northwest parts of our forecast area.
Strong/damaging wind gusts along the main line of storms is the
primary concern. A tornado can't be ruled out, but the tornado
potential appears to be low across the area due to decreasing
instability and low values of low-level wind shear.

Showers and thunderstorms are likely across our western FL
Panhandle counties and southeast Alabama counties Wednesday night
with the passing of the front. These showers/storms will become
more scattered/isolated as they push north and east overnight. As
the front comes through early Thursday, you likely won't miss it
because much cooler temperatures will move in along with a notable
increase in the winds out of the north. Sustained winds around 20
to 25 mph behind the front are forecast along with gusts possibly
up to 35 mph.

Thursday will be a breezy and a much cooler afternoon with high
temperatures struggling to break into the 60s across our Alabama
and Georgia counties along with portions of the FL Panhandle. The
low to mid 60s are forecast across the Florida Big Bend. These
temperatures will run about 10 to 15 degrees below seasonal
normals and about 20 to 25 degrees cooler than Wednesday's high
temperatures. Besides breezy conditions, expect hazardous marine
conditions as well across our marine zones, especially in offshore
waters where gale force gusts are possible.

.LONG TERM [Thursday Night Through Tuesday]...

Surface high pressure settles in to the region for the end of the
week and with a dry air mass in place and mostly clear skies on
Thursday night, expect chilly overnight low temperatures in the
upper 30s and low 40s across the area.

Dry conditions and breezy (at times) northerly flow remains over
the area on Friday with high temperatures remaining cool in the
low to mid 60s. With mostly clear skies expected again on Friday
night, and a better positioned surface high, overnight lows will
again drop into the upper 30s and low 40s.

For the remainder of the weekend, dry conditions are likely. A
passing trough over the weekend will bring an increase in clouds
Saturday night into Sunday, but with a dry airmass preceding this
feature we're not expecting any precipitation. A slow warming
trend is expected with highs back into the 70s.

&&

.AVIATION...
[Through 06Z Wednesday]

MVFR CIGs are expected this morning at TLH and VLD as rain showers
move into the region from the Gulf. Rain showers will be more
widespread this morning and this afternoon before clearing out this
evening. Thunder (if any) will be confined to coastal areas. VFR
conditions will return by late morning or early afternoon.

&&

.MARINE...

Hazardous boating conditions are likely to develop Wednesday night
across area waters as a strong cold front moves through the
region. West winds around knots will rapidly become northerly
behind the front overnight Wednesday with 25 to 30 knot winds
likely by Thursday morning, occasional gale force gusts are
possible. Seas will quickly build from 3 feet to nearly 6 feet.
Occasional seas of 8 feet are possible, especially in offshore
waters. Conditions will likely fall below advisory levels for the
upcoming weekend, but elevated easterly wind and seas are likely
to stick around.

&&

.FIRE WEATHER...

A wet pattern will be in place through Wednesday night. On Thursday,
a very dry air mass will move into the region. Red Flag conditions
are not expected the next couple of days.

&&

.HYDROLOGY...

With forecast precipitation values between 0.25 and 0.75 expected
over the next week across the region, there are no immediate
flooding concerns at this time. Higher totals up to 1.0 inches is
mostly expected across SE Alabama and bordering Georgia counties
over the next several days. Another dry period is expected for
several days beyond Thursday.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   81  65  86  49  63 /  30  10   0  30   0
Panama City   78  67  78  47  62 /  30  10  10  30   0
Dothan        78  64  82  42  58 /  60  30  50  60   0
Albany        79  64  86  44  60 /  40  20  30  70   0
Valdosta      81  65  86  50  61 /  80  30   0  30   0
Cross City    84  66  86  55  68 /  50  20   0  10   0
Apalachicola  75  67  77  50  64 /  10  10   0  20   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...McD
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...McD
MARINE...Dobbs
FIRE WEATHER...McD
HYDROLOGY...Bunker/Dobbs

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:08 AM EDTSpecial Marine WarningTAE52 min
Mar 30, 6:51 AM EDTSpecial Marine WarningTAE54 min
Mar 30, 7:44 AM EDTSpecial Marine WarningTAE46 min
Mar 30, 8:26 AM EDTSpecial Marine WarningTAE94 min
Mar 30, 10:13 AM EDTAreal Flood AdvisoryTAELafayette2 hr
Mar 30, 2:47 PM EDTGale WatchTAE14 hr
Mar 30, 2:53 PM EDTRip Current StatementTAEGulf11 hr
Mar 30, 5:23 PM EDTSpecial Weather StatementTAEHolmes37 min
Mar 30, 6:17 PM EDTSpecial Weather StatementTAEHolmes28 min
Mar 30, 7:19 PM EDTSpecial Weather StatementTAEBaker, Calhoun26 min
Mar 30, 5:59 PM EDTSpecial Weather StatementTAEHouston31 min
Mar 30, 6:47 PM EDTSpecial Weather StatementTAEHouston28 min
Mar 30, 7:13 PM EDTSpecial Weather StatementTAEHouston32 min
Mar 30, 7:54 PM EDTSpecial Weather StatementTAEHenry36 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.